How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 15946
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

I'm taking antibiotics along with a probiotic in order to

Customer Question

I'm taking antibiotics along with a probiotic in order to reduce the diahrrea. That's been working and my stool has been normal everyday , except today it looked really dark. Nothing else was abnormal. Could this just be a solitary event?
JA: The Doctor will need to help you with this. Is there anything else the Doctor should be aware of?
Customer: No. I don't have any other symptoms but a sinus, throat and ear infection which has been addressed with the Augmentin which I will be don't taking in two days.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 4 months ago.
Category: Health
Expert:  A. Schuyler, NP replied 4 months ago.


Dark, tarry stools can be from bleeding high in the digestive tract (such as a peptic ulcer). It can also be from something you've eaten or taken such as beets, licorice, blueberries, dark green leafy vegetables, dark chocolate, Pepto Bismol, iron supplements.

It is probably nothing to worry about. Just keep an eye on it for the next couple of days and if you see red blood, you need to go to your medical provider right away.

Please reply if you have other questions about this.

Kind regards,



Related Health Questions